MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAFILL18 8MM X 35CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAFILL18 8MM X 35CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number DLF180835
Medical Device Problem Codes Break (1069); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.The initial reporter phone: (b)(6).The initial reporter email address is not available / reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (k10117) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the coil embolization with the target at the inferior mesenteric artery (ima), the concomitant microcatheter was advanced toward the lesion, the physician then attempted to use the 8mm x 35cm deltafill 18 coil (dlf180835 / k10117), but the complaint coil was broken and the coil became protruded from the distal end of the sheath even though the physician did not push it.The complaint coil was replaced with another coil of the same size and the replacement coil was implanted without any issue.The procedure was completed.It was reported that continuous flush had been maintained through the microcatheter.The reported event did not result any procedural delay or prolongation.There was no report of any patient adverse event or complication.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received by the lab on 08/03/2020; the returned product underwent evaluation and analysis.[conclusion]: the healthcare professional reported that during the coil embolization with the target at the inferior mesenteric artery (ima), the concomitant microcatheter was advanced toward the lesion, the physician then attempted to use the 8mm x 35cm deltafill 18 coil (dlf180835 / k10117), but the complaint coil was broken and the coil became protruded from the distal end of the sheath even though the physician did not push it.The complaint coil was replaced with another coil of the same size and the replacement coil was implanted without any issue.The procedure was completed.It was reported that continuous flush had been maintained through the microcatheter.The reported event did not result any procedural delay or prolongation.There was no report of any patient adverse event or complication.The device was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: the non-sterile 8mm x 35cm deltafill 18 coil was received contained in a pouch.Visual inspection was performed.The introducer was partially zipped and kinked; the device positioning unit (dpu) was kinked near the hub.A microscopic inspection was performed.The marker band was found 70cm from the distal end; this is within specification.The embolic coil was observed kinked and protruding from the introducer.No other damage was observed.A review of manufacturing documentation associated with this lot (k10117) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The complaint documented that during the embolization procedure with the target at the ima, the microcatheter was advanced toward the target lesion and the physician attempted to use the 8mm x 35cm deltafill 18 coil, but the coil was broken and became protruded from the distal end of the sheath.The coil introducer was observed partially zipped and in kinked condition.The prescore rupture is confirmed, with the kinked condition of the coil introducer, the introducer will not be fully rezipped, the partially zipped condition of the introducer confirmed it.The coil was observed kinked and protruding from the introducer, the kinked condition of the coil is likely the reported ¿broken¿ condition of the coil documented in the complaint.Coil kinking is a known potential issue associated with the use of the device.The instruction for use provides proper handling instructions for the device to prevent issues such as kink from occurring.The exact cause of the reported issue related to the condition of the coil being damaged / kinked cannot be conclusively determined, however, the embolic coil was observed protruding from the coil introducer that was partially zipped and also kinked indicate that force may be the most likely contributing factor.Force may have been inadvertently applied during procedural device handling when the coil was being advanced toward the target lesion which resulted in both the embolic coil and the introducer to kink.Based on the review of the manufacturing documentation, there is no indication that the event is related to the device manufacturing process.In addition, devices undergo 100% inspection at final assembly for the condition of the device.Thus, it is not likely that the 8mm x 35cm deltafill 18 coil left the manufacturing facility with the embolic coil and the dpu in the observed kinked condition, and with the coil introducer partially zipped, kinked with the embolic coil protruding from it.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
DELTAFILL18 8MM X 35CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10341441
Report Number3008114965-2020-00285
Device Sequence Number14323685
Product Code KRD
UDI-Device Identifier10886704077220
UDI-Public10886704077220
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model NumberDLF180835
Device Catalogue NumberDLF180835
Device Lot NumberK10117
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2020
Initial Date Received by Manufacturer 07/10/2020
Supplement Date Received by Manufacturer08/03/2020
Initial Report FDA Received Date07/29/2020
Supplement Report FDA Received Date08/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1